RSS Feed Print
Stopping Namenda and Excelon??
LittlePrev
Posted: Monday, October 7, 2019 11:45 AM
Joined: 1/9/2017
Posts: 26


My DW has been taking both Namenda and Exelon (patch form) for several years. She is refusing all pill forms of Meds. and has been loosing lots of weight (Exelon patch is known to cause loss of appitite).

We stopped even trying to get her to take the Namenda and discontinued the Exelon Patch about a week ago. Since then she seems to have deteriorated significantly. Now unable to walk without assistance, more difficulty speaking.

Has anyone else experienced these side effects after they stopped Namenda and Exelon for their LO ?


JJAz
Posted: Monday, October 7, 2019 12:20 PM
Joined: 10/21/2016
Posts: 2447


Yes, I know friends who stopped and then restarted Excelon and Aricept.  We also found that my husband benefited from Aricept until the end.

Blessings,

Jamie


Army_Vet60
Posted: Monday, October 7, 2019 1:28 PM
Joined: 6/21/2019
Posts: 388


LittlePrev wrote:

My DW has been taking both Namenda and Exelon (patch form) for several years. She is refusing all pill forms of Meds. and has been loosing lots of weight (Exelon patch is known to cause loss of appitite).

We stopped even trying to get her to take the Namenda and discontinued the Exelon Patch about a week ago. Since then she seems to have deteriorated significantly. Now unable to walk without assistance, more difficulty speak.

If she is losing weight because she is having trouble swallowing or her digestive system is shutting down, and having trouble walking and talking, it sounds like the disease is progressing from the cognitive area of the brain into the motor centers.
   Has her doctor spoken of this progression of the disease to you?

Namenda only deals with cognitive symptoms. My wife was discontinued from this medication once the motor control symptoms appeared. Namenda was replaced with a Parkinson's medication.


Doityourselfer
Posted: Monday, October 7, 2019 1:43 PM
Joined: 9/5/2017
Posts: 350


My husband was on Namenda from 2016 to 2018. I felt it didn't help him as he was cognitively declining anyway.  He had  no side effects when he stopped taking it.
gaelicsea
Posted: Tuesday, October 8, 2019 3:06 PM
Joined: 5/29/2015
Posts: 36


Yes, when my sister stopped Namenda, she had a physical decline...leaning to one side...walking very slowly. She is younger onset and she looked like she was in her eighties. So I asked the nurses to put her back on Namenda and there was an immediate improvement. The nurses didn't think there would be any connection, but even they were amazed at the improvement going back on it. But it seems everyone is different!
 
× Close Menu